# SDR 98ZZZX2126

- Difficulty date: May 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N733LW
- Make and model: Cessna 172N
- Aircraft serial: 17268384
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: 10382807
- Condition: Defective
- Location: Magneto
- Part time: 1,099 hours
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

MAGNETO POINTS AND COILS REPLACED ON 500-HOUR INSPECTION.  AIRCRAFT MADE FORCED LANDING APPROXIMATELY 3 HOURS LATER.  FOUND CAM FOLLOWERS MELTED ON ONE SET AND RESET OTHER SET AND FLEW ACFT BACK TO BASE (APPROX ONE-HALF HOUR).  NEW POINTS SHOWED SIGNS OF HEAT AFTER THIS SHORT FLIGHT.  BENDIX SB 587 REFERS TO THIS PROBLEM BEING CAUSED BY BAD CAPACITORS.  REPLACED BOTH SETS OF POINTS AND BOTH CAPACITORS.
